Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Redness and irritation after stopping Betnovate. Prescribed Desonide. Help

Hello sir/madam, I have been using Betnovate-N cream from past 9 years after applying this cream my skin use to become clear but once i stop using this cream red patches allergy and skin irritation developed on my skin..Im very much tensed i want to get rid of betnovate-n cream...Recently i consulted dermatologist she had prescribed me desonide lotion and levocet tablet,according to my doctor betnovet contains heavy steroids which can be removed from the skin slowly...She told me to use desonite every alternated day on my skin,slowly slowly she will tell me to stop using desonite lotion also...Please help me out with my query whether im taking right medicine or not?
Mon, 4 Feb 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics ,  
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

I do understand that you must be having a chronic eczema for which you are applying Betnovate cream. If a steroid cream is applied over long-time, effectiveness decreases. Hence, I suggest that you may try steroid sparing agents like tacrolimus, pimecrolimus, or calcitriol which are available in the market today. Please try with your doctor’s consent.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. P V S Prasad
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Kalpana Pathak's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Continued and prolonged steroid application can cause skin atrophy or skin thinning with visible thread like veins, acne, redness, and irritation over your face. When steroids have been used for prolonged periods there abrupt withdrawal is not advised. It is usually advised that these should be tapered gradually and potency of steroids should be decreased in a stepwise manner. So your dermatologist is right in her prescription as desonide is a very mild steroid. Kindly trust your dermatologist and be compliant with the treatment suggested by her.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Kalpana Pathak
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My sister was taking a prescription ointment at one time or possibly two ointments mixed together for redness and scaly rough skin around her...

Recent questions on  Skin care

doctor1 MD

i had acne problem, with the docts advice i took diane 35 for 6 month. all my acne problem is solved. during the consumption of the medicine my...

doctor1 MD

Hi I have very red lips with black patches because I used to get a rash on my lips as a child now tge condition of my lips has changed .I think it...

doctor1 MD

Hello Dr. I was using Betnovate skin cream from last three years. I used it in night appox three times in a week. My skin was very nice while I was...

doctor1 MD

Hi, I am 34 years old with oily acne prone skin. I have been using the Erytop Gel for 3 weeks now. While my acne has reduced and scars have faded,...

doctor1 MD

hi, I was just curious if a topical drug that has an alcohol base could enter my bloodstream thus effecting my blood alcohol level. Also can skin...

doctor1 MD

In mid 50s now and as in the past and still now, every time I have sexual intercourse I breakout with acne . Sometimes painful acne. What is going...

doctor1 MD

my question is regarding the redness of my skin basically I have a fair skin tone, and my redness occur on my check area s. I follow a proper skin...